MAUDE Adverse Event Report: MEDTRONIC MED REL MEDTRONIC PUERTO RICO ENTERRA; INTESTINAL STIMULATOR

MEDTRONIC MED REL MEDTRONIC PUERTO RICO ENTERRA; INTESTINAL STIMULATOR
Model Number 3116
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Incontinence (1928); Insufficient Information (4580)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a consumer (con) regarding a patient who was implanted with a neurostimulator for gastric stimulation.  it was reported it was reported that  the patient's gastric stim was removed on (b)(6) 2022  patient unsure if entire system, including the leads, was removed. the patient also said that the device had been turned off for a long time prior to the explant because it gave them dumping syndrome which caused him to poop all the time.They ended up removing the device because it was giving him troubles.
 
Event or Problem Description
Additional information was received from a healthcare professional (hcp).The hcp reported that when talking about dumping syndrome, there was no device concern, therapy issue, or procedure/use issue.It is unknown if the issue was caused by or related to the device, therapy, and/or implant procedure.They removed the stimulator and both leads.
 
Additional Manufacturer Narrative

Brand Name
ENTERRA
Common Device Name
INTESTINAL STIMULATOR
Manufacturer (Section D)
MEDTRONIC MED REL MEDTRONIC PUERTO RICO
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC MED REL MEDTRONIC PUERTO RICO
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
glen belmer
7000 central avenue ne rcw215
minneapolis, MN 55432
6122713209
MDR Report Key15954429
Report Number3004209178-2022-16218
Device Sequence Number15104385
Product Code LNQ
UDI-Device Identifier00643169174993
UDI-Public00643169174993
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
H990014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/14/2015
Device Model Number3116
Device Catalogue Number3116
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2022
Supplement Date Received by Manufacturer12/13/2022
Initial Report FDA Received Date12/09/2022
Supplement Report FDA Received Date01/05/2023
Date Device Manufactured09/20/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight66 KG